Alert archive / Illinois / Flash Flood Warnings in 2012
Flash Flood Warning 15, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 4, 2012, 3:52 PM CDT for 6 counties in Illinois. It was in force for 2 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 3:52 PM CDT (20:52 UTC)
- Expired
- Aug 4, 2012, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:55 PM CDT | FLASH FLOOD | Yorkville, IL | ONE TO TWO FEET OF WATER COVERING IL HIGHWAY 126. TIME ESTIMATED PER RADAR END TIME OF HEAVIEST RAIN. |
| Aug 4, 3:59 PM CDT | HEAVY RAIN 1.56 | Yorkville, IL | RAIN FELL IN LAST 30 MINUTES |
| Aug 4, 4:05 PM CDT | HEAVY RAIN 0.8 | Park Forest, IL | RAIN FELL IN 30 MINUTES |
| Aug 4, 4:05 PM CDT | HEAVY RAIN 1 | 2 Nne Frankfort, IL | RAIN IN PAST HOUR |
| Aug 4, 4:10 PM CDT | HEAVY RAIN 1 | 3 Wnw Alsip, IL | FELL IN PAST 35 MINUTES |
| Aug 4, 4:15 PM CDT | HEAVY RAIN 0.79 | 6 Se Chicago Heights, IL | FELL IN PAST 15 MINUTES |
| Aug 4, 4:17 PM CDT | HEAVY RAIN 1.28 | 6 Nnw Joliet, IL | FELL IN PAST 35 MINUTES |
| Aug 4, 4:30 PM CDT | HEAVY RAIN 0.92 | Romeoville, IL | |
| Aug 4, 4:45 PM CDT | HEAVY RAIN 0.91 | 2 Nnw Burnham, IL | RAIN FELL IN PAST 30 MINUTES |
| Aug 4, 4:50 PM CDT | HEAVY RAIN 1.43 | 3 Sw Midway Airport, IL | |
| Aug 4, 5:05 PM CDT | HEAVY RAIN 0.81 | 4 Nw Montrose Harbor, IL | FELL IN PAST 30 MINUTES |
| Aug 4, 5:52 PM CDT | HEAVY RAIN 2.1 | 3 Nw Alsip, IL | RAIN IN PAST HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGUS53 KLOT 042052
FFWLOT
ILC031-043-063-089-093-197-042300-
/O.NEW.KLOT.FF.W.0015.120804T2052Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOK COUNTY IN NORTHEAST ILLINOIS...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
KENDALL COUNTY IN NORTHEAST ILLINOIS...
NORTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
WILL COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 600 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN 30 MINUTES
HAVE BEEN REPORTED WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADDISON...ALSIP...AURORA...BERWYN...BLUE ISLAND...BOLINGBROOK...
BROOKFIELD...BURNHAM...BURR RIDGE...CALUMET CITY...CHANNAHON...
CHATHAM...CHICAGO...CHICAGO HEIGHTS AND CICERO.
OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...BROOKFIELD ZOO...CHANNAHON STATE PARK...CHICAGOLAND
SPEEDWAY ROUTE 66 RACEWAY...
I-88 BETWEEN MILE MARKERS 113 AND 125.
I-80 BETWEEN MILE MARKERS 105 AND 141.
I-57 BETWEEN MILE MARKERS 327 AND 336.
I-55 BETWEEN MILE MARKERS 235 AND 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
4173 8752 4134 8752 4124 8855 4174 8859
$$
KREIN3 follow-up statements
282
WGUS73 KLOT 042122
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT SAT AUG 4 2012
ILC031-043-063-089-093-197-042300-
/O.CON.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-WILL IL-GRUNDY IL-DUPAGE IL-COOK IL-
422 PM CDT SAT AUG 4 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR COOK...DUPAGE...NORTHERN
GRUNDY...WILL...KENDALL AND SOUTHERN KANE COUNTIES UNTIL 600 PM
CDT...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THESE
STORMS HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES IN 30 MINUTES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADDISON...ALSIP...AURORA...BERWYN...BLUE ISLAND...BOLINGBROOK...
BROOKFIELD...BURNHAM...BURR RIDGE...CALUMET CITY...CHANNAHON...
CHATHAM...CHICAGO...CHICAGO HEIGHTS AND CICERO.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-88 BETWEEN MILE MARKERS 113 AND 125.
I-80 BETWEEN MILE MARKERS 105 AND 141.
I-57 BETWEEN MILE MARKERS 327 AND 336.
I-55 BETWEEN MILE MARKERS 235 AND 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
4173 8752 4134 8752 4124 8855 4174 8859
$$
KREIN761
WGUS73 KLOT 042223
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT SAT AUG 4 2012
ILC063-089-093-042236-
/O.CAN.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-GRUNDY IL-
523 PM CDT SAT AUG 4 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN GRUNDY...
KENDALL AND SOUTHERN KANE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
4173 8752 4134 8753 4135 8784 4190 8802
$$
ILC031-043-197-042300-
/O.CON.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-DUPAGE IL-COOK IL-
523 PM CDT SAT AUG 4 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN COOK...
SOUTHEASTERN DUPAGE AND EAST CENTRAL WILL COUNTIES UNTIL 600 PM
CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STRONGEST STORMS AND HEAVIEST RAINFALL HAS MOVED EAST OF
THE WARNED AREA...BUT LIGHT RAIN CONTINUES TO FALL. ANY FLOODING
WILL SLOWLY RECEDE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALSIP...BERWYN...BLUE ISLAND...BROOKFIELD...BURNHAM...BURR RIDGE...
CALUMET CITY...CHATHAM...CHICAGO...CHICAGO HEIGHTS...CICERO...
DOLTON...ELMHURST...FLOSSMOOR AND FOREST PARK.
OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE
UNIVERSITY...HAWTHORNE PARK...LINCOLN PARK ZOO...LOYOLA UNIVERSITY...
MORAINE VALLEY COMMUNITY COLLEGE...NORTHEASTERN ILLINOIS
UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
4173 8752 4134 8753 4135 8784 4190 8802
$$
KREIN218
WGUS73 KLOT 042252
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SAT AUG 4 2012
ILC031-043-197-042307-
/O.EXP.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-DUPAGE IL-COOK IL-
552 PM CDT SAT AUG 4 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN COOK...
SOUTHEASTERN DUPAGE AND EAST CENTRAL WILL COUNTIES WILL BE ALLOWED TO
EXPIRE AT 600 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
4173 8752 4134 8753 4135 8784 4190 8802
$$
KREINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:11 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 4, 3:11 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 311 PM CDT SAT AUG 4 2012 .DISCUSSION... 256 PM CDT IMMEDIATE CONCERN IS THE ONGOING CONVECTIVE ACTIVITY AND THE CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. ONGOING CONVECTION PRODUCED AN MCV WHICH GENERATED A LINE OF THUNDERSTORMS OVER CENTRAL AND EASTERN IOWA. THE ENVIRONMENT OUT AHEAD OF THE THUNDERSTORMS OVER ILLINOIS AND INDIANA IS VERY WARM...HUMID AND UNSTABLE. AS OF 19Z...MUCAPE VALUES WERE OVER 3000 J/KG WITH AN AREA IN EXCESS OF 4000 J/KG POOLING ALONG A WARM FRONT PUSHING NWD INTO THE FAR WESTERN PORTIONS OF THE CWA. UPSTREAM...THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL...WITH UP TO 2 INCHES FALLING IN A 30 MINUTE PERIOD. EXPECT THE ACTIVITY TO TRACK EASTERLY FOR THE NEXT FEW HOURS. WITH MEAN LAYER FLOW TURNING A LITTLE SOUTH OF EAST LATER THIS AFTERNOON...THE THUNDERSTORMS COULD TAKE A SLIGHT RIGHT TURN SO THE THUNDER SHOULD IMPACT ALMOST ALL OF THE CWA...HITTING THE ROCKFORD METRO AREA BY AROUND 3PM AND THE CHICAGO METRO AREA BETWEEN 430PM AND 5PM. THE MAIN SEVERE THREAT WITH THESE STORMS REMAINS DAMAGING WINDS UP TO 70MPH. WITH PWATS EXPECTED TO BE 2 TO 2.5 INCHES AS THE STORMS MOVE THROUGH...LOCALLY HEAVY RAINFALL WITH THE POSSIBILITY FOR 1 TO 2 INCHES OF RAINFALL IN A 30 MINUTE PERIOD. THIS AMOUNT OF RAIN FALLING IN SUCH A SHORT AMOUNT OF TIME MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBANIZED AREAS. THERE IS ALSO AN ISOLATED LARGE HAIL THREAT WITH THE STORMS...ESPECIALLY AT THE INTERSECTION OF THE WARM FRONT AND THE MAIN CONVECTIVE BOW ASSOCIATED WITH THE MCV. THIS LOCATION WOULD BE MORE CONDUCIVE TO THE ROTATING STRONG UPDRAFTS NECESSARY TO SUPPORT LARGE HAIL. THE CONVECTIVE ACTIVITY HAS A STRONG DIURNAL INFLUENCE...SO...EXPECT THAT THE STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY TOWARD SUNSET. THE CURRENT SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z...AT WHICH TIME THE STORMS SHOULD EITHER WEAKEN OR PUSH EAST OF THE NWRN INDIANA COUNTIES OF THE CWA. FOR THE REMAINDER OF THE EVENING AND THE OVERNIGHT HOURS...THERE IS A CHANCE OF SOME LINGERING SHOWERS AND THUNDERSTORMS INTO THE LATE NIGHT HOURS AS THE MAIN COLD FRONT PUSHES THROUGH THE REGION. EXPECT THAT ALL PCPN POTENTIAL SHOULD END DURG THE EARLY MORNING HOURS AS HIGH PRESSURE BUILDS OUT OF THE UPPER MISSISSIPPI VALLEY AND ACROSS THE LOCAL AREA. FOLLOWING THE VERY WARM...HUMID CONDITIONS OF TODAY...WITH HIGHS IN THE MIDDLE 90S AND DEWPOINTS IN THE 70S...SUNDAY SHOULD FEEL ALMOST COOL...WITH HIGHS ONLY IN THE LOW TO MIDDLE 80S AND DEWPOINTS IN THE 50S. FOR EARLY NEXT WEEK...UPPER LEVEL RIDGING EXTENDING FROM WEST TEXAS THROUGH THE PACIFIC NORTHWEST AND A POLAR LOW OVER HUDSON BAY WILL SET UP NORTHWESTERLY FLOW ALOFT...AND THE JET STREAM WELL INTO CANADA...EXPECT LITTLE CHANCE FOR ANY ADDITIONAL PCPN. AS THE SFC HIGH BUILDS TO THE EAST...TEMPERATURES WILL BE ON THE RISE AGAIN...BUT WITH A RELATIVELY DRY AIRMASS EXPECTED TO BE IN PLACE...DO NOT EXPECT EXTREME HEAT...WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE 50S. A GENERALLY WEAK SFC PRESSURE PATTERN FOR THROUGH MUCH OF NEXT WEEK SHOULD ALLOW FOR PERIODIC LAKE BREEZE DEVELOPMENT...KEEPING THE IMMEDIATE LAKEFRONT LOCATIONS A BIT COOLER. THE ONLY DAY WHERE THERE WILL BE LESS OF A CHANCE FOR A LAKE BREEZE WILL BE TUESDAY AS A WEAK COLD FRONT DROPS OUT OF THE UPPER MISSISSIPPI VALLEY AND INTO NRN IL/IN. THE ASSOCIATED UPPER TROUGH SHOULD DIG INTO THE UPPER GREAT LAKES. THE WEAK SFC FORCING ASSOCIATED WITH THE COLD FRONT SHOULD BE ADEQUATE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...BUT ACTIVITY WOULD BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE CWA AS THE STRONGEST UPPER LEVEL FORCING WITH BE CONFINED TO THE UPPER GREAT LAKES. OTHERWISE...TEMPERATURES THROUGH MUCH OF NEXT WEEK SHOULD BE SEASONABLE...WITH OTHERWISE...LITTLE OPPORTUNITY FOR ANY SIGNIFICANT PCPN. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF 45 KT BETWEEN 21Z AND 2230Z. * WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY. * LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE. * REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE. //DISCUSSION...UPDATED 20Z... WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36 KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL. GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL- ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z. //DISCUSSION...UPDATED 18Z... MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF 50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND 22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS. GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND 22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z. THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN. FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP ERODE LINGERING CLOUDS OVERNIGHT. //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH CONFIDENCE IN TEMPO TIMING. * LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E. * MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS. * MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS. //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH WEDNESDAY...VFR. THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. FRIDAY...VFR. BEACHLER/RC/MTF && .MARINE... 311 PM...FAIRLY STRONG LOW PRESSURE FOR EARLY AUGUST LIFTING NORTHEAST ACROSS ONTARIO THIS AFTERNOON WITH A COLD FRONT EXTENDING ACROSS THE WESTERN LAKES AND THE PLAINS. SOUTHERLY WINDS WILL SHIFT WESTERLY BEHIND THIS FRONT THIS EVENING THEN TURN MORE NORTHWEST OVERNIGHT. HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL TIGHTEN THE GRADIENT ACROSS THE LAKE SUNDAY MORNING WITH SPEEDS TO 30 KTS LIKELY. THE GRADIENT WILL REMAIN STRONGEST AND LONGEST ACROSS THE NORTHERN THIRD OR SO OF THE LAKE WHERE A FEW GUSTS TO LOW END GALES ARE POSSIBLE BUT NOT CONFIDENT ENOUGH FOR ANY HEADLINES AT THIS TIME BUT WILL NEED TO BE MONITORED THROUGH THE NIGHT. WINDS WILL DIMINISH SOUTH TO NORTH LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE HIGH SPREADS EAST ACROSS THE SOUTHERN LAKES. ANOTHER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE LAKES REGION TUESDAY. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 3:24 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT SAT AUG 4 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
324 PM CDT SAT AUG 4 2012 /424 PM EDT SAT AUG 4 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN 30 MINUTES.
HAIL TO ONE INCH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHERN ILLINOIS
THROUGH THE AFTERNOON AND INTO NORTHWESTERN INDIANA BY EARLY
EVENING. SOME LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
LATE THIS EVENING.
DISCUSSION:
AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT
NORTH ACROSS THE REGION...WITH A VERY MOIST AND UNSTABLE AIR MASS
IN PLACE. AS OF 3:00 PM CDT...THUNDERSTORMS HAVE ALREADY PUSHED
INTO NORTH CENTRAL ILLINOIS AND ARE APPROACHING NORTHEASTERN
ILLINOIS. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
AREA...THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING
THE LATE AFTERNOON HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO
MOVE EAST INTO NORTHWESTERN INDIANA BY EARLY THIS EVENING.
THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE
FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA
THROUGH THIS EVENING.
HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED
100 DEGREES OVER MUCH OF THE OUTLOOK AREA BEFORE THUNDERSTORMS
MOVE THROUGH...DROPPING TEMPERATURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA
SHORE ON SUNDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY
FOR LOCATIONS NEAR THE WISCONSIN BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THROUGH LATE THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
324 PM CDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME
POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
324 PM CDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE THROUGH THE
NIGHT. SOME THUNDERSTORMS MAY PRODUCE WINDS IN EXCESS OF 50
KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF
OF THE LAKE TUESDAY...AND AGAIN THURSDAY THROUGH THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Local storm report, Aug 4, 3:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST SOUTH WILMINGTON 41.17N 88.28W
08/04/2012 E70.00 MPH GRUNDY IL PUBLIC
ALSO HEAVY RAIN
&&
ACSLocal storm report, Aug 4, 3:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST YORKVILLE 41.64N 88.45W
08/04/2012 M45 MPH KENDALL IL CO-OP OBSERVER
&&
ACSLocal storm report, Aug 4, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HEAVY RAIN 2 NW COAL CITY 41.31N 88.31W
08/04/2012 E3.18 INCH GRUNDY IL TRAINED SPOTTER
&&Local storm report, Aug 4, 3:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HEAVY RAIN POLO 41.98N 89.58W
08/04/2012 M1.25 INCH OGLE IL TRAINED SPOTTER
TEMPERATURES DROPPED 22 DEGREES AS IT WENT THROUGH
0326 PM TSTM WND DMG POLO 41.98N 89.58W
08/04/2012 OGLE IL TRAINED SPOTTER
6-7 INCHES DIAMETER DOWN
&&
ACSLocal storm report, Aug 4, 3:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN 3 W GARDNER 41.19N 88.37W
08/04/2012 E2.00 INCH GRUNDY IL TRAINED SPOTTER
I55 MILE MARKER 227
&&Local storm report, Aug 4, 3:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST NEW LENOX 41.52N 87.98W
08/04/2012 E60 MPH WILL IL EMERGENCY MNGR
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:10 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 50 min |
| Aug 4, 1:12 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 48 min |
| Aug 4, 2:11 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, LaSalle, Lee, Ogle, Winnebago | 79 min |
| Aug 4, 2:29 PM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| Aug 4, 2:51 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 54 min |
| Aug 4, 2:59 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Aug 4, 2:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 5 more | 76 min |
| Aug 4, 3:07 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle | 38 min |
| Aug 4, 3:22 PM CDT | Special Weather Statement | LOT | Cook, Lake | 53 min |
| Aug 4, 3:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kankakee, Kendall, Will | 46 min |
| Aug 4, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake, Will | 55 min |
| Aug 4, 4:06 PM CDT | Small Craft Advisory | LOT | 29 hr | |
| Aug 4, 4:13 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Lake, McHenry | 100 min |
| Aug 4, 4:39 PM CDT | Areal Flood Advisory | LOT | Iroquois | 73 min |
Nearby
Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.